Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 3, 2012, 6:19 PM EDT for Barrow County, Clarke County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 6:19 PM EDT (22:19 UTC)
- Expired
- Apr 3, 2012, 6:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
Counties Barrow County, GA, Clarke County, GA
The radar
The Atlanta radar (KFFC), 119 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734
WWUS82 KFFC 032219
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT TUE APR 3 2012
GAZ025-035>037-032245-
619 PM EDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN OCONEE...
BARROW...CLARKE AND JACKSON COUNTIES UNTIL 645 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STATHAM...MOVING EAST AT 20 MPH.
&&
LAT...LON 3404 8338 3400 8326 3395 8328 3391 8324
3385 8328 3386 8359 3388 8359 3389 8362
3391 8364 3391 8367 3390 8373 3405 8374
3408 8338
TIME...MOT...LOC 2219Z 268DEG 18KT 3396 8363
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 3:57 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 3, 3:57 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT TUE APR 3 2012
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
THUNDERSTORMS FIRING IN THE MOUNTAINS AND ALONG REMNANTS OF WEAK
BOUNDARY STRETCHING FROM BLUE RIDGE...TO LAWRENCEVILLE...TO DUBLIN.
THINK BEST CHANCE AND COVERAGE INTO THIS EVENING WILL CONTINUE TO
BE ON THE EAST SIDE OF THE STATE AND WILL SHOW HIGHEST POPS THERE.
STRONG STORMS POSSIBLE WITH HEAVY RAIN AND SMALL HAIL BEING THE
MAIN THREATS. CONVECTION FAVORED OVER THE EAST SIDE OF THE STATE
AGAIN ON WEDNESDAY WITH MODELS INDICATING A WEAK TROF AT THE
SURFACE AND ALOFT OVER THAT AREA. WIDESPREAD CONVECTION EXPECTED
THURSDAY AS AN UPPER LOW APPROACHES. LIKELY POPS WARRANTED FOR
MUCH OF THE COUNTY WARNING AREA. STRONG TO SEVERE STORMS LOOKING
LIKE A GOOD POSSIBILITY WITH HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS. WARM TEMPS WEDNESDAY WITH HIGHS AGAIN IN THE 80S
MUCH OF THE AREA. COOLER THURSDAY WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS EXPECTED. MAV/MET MOS NUMBERS SIMILAR AND PLAN TO
STAY CLOSE.
49
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MINOR TWEAKS TO THE PREVIOUS LONG TERM FORECAST. UPPER LEVEL LOW
EXPECTED TO TRAVERSE THE FORECAST AREA AT THE BEGINNING OF THE LONG
TERM. BEST INSTABILITY IS ACTUALLY BEFORE THE UPPER LEVEL FEATURE
MOVES ACROSS THE AREA AND MUCAPE VALUES QUICKLY TRAIL OFF THURSDAY
NIGHT. FOR THURSDAY NIGHT...0 TO 1 KM SHEAR VALUES ARE MINIMAL.
LOOKS LIKE OVERALL THREAT WOULD BE A CONTINUATION FROM THE DAYTIME
/SHORT TERM TIME FRAME/ AND WITH INSTABILITY TRAILING OFF THURSDAY
NIGHT...SEVERE CHANCES WILL BEGIN TO DECREASE. MAIN THREATS THAT MAY
LINGER INTO THE FIRST HALF OF THURSDAY NIGHT CONTINUE TO BE DAMAGING
WIND AND HAIL. SYSTEM PULLS OFF TO THE EAST BY THE WEEKEND AND RIDGE
BUILDS ACROSS THE AREA. A FRONT APPROACHES THE CWA TOWARD THE
BEGINNING OF THE WORKWEEK... HOWEVER PRECIP WITH THIS SYSTEM IS
LIMITED...SO LIMITED POPS TO SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS.
11
&&
.CLIMATE...
RECORDS FOR 04-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 88 1934 47 1987 62 2007 26 1992
1974
KATL 86 1946 39 1987 65 1974 29 1992
1945
KCSG 88 1999 52 1987 70 1977 32 1962
1957
KMCN 89 1957 51 1901 69 1977 31 1993
1992
1971
&&
AVIATION...
18Z UPDATE...
REMNANTS OF WEAK FRONT APPEAR TO STILL BE SOMEWHERE BETWEEN ATHENS
AND ATLANTA...WEST WINDS HOLDING AT ATLANTA. CONVECTION FIRING UP
IN THE MOUNTAINS AND JUST NORTH OF RYY. STILL THINK BEST COVERAGE
WILL BE OVER EAST SIDE OF STATE BUT COULD SEE A STORM POP UP JUST
ABOUT ANYWHERE AND HAVE TRIED TO NARROW DOWN THE TIMING TO LATE
DAY INTO EARLY EVENING FOR MOST TAF SITES. PATCHY LIGHT FOG
POSSIBLE EARLY WEDNESDAY AT FAVORED LOCATIONS IE AHN...MCN...FTY.
ISOLATED TO SCATTERED CONVECTION POSSIBLE AGAIN WEDNESDAY...LATE
MORNING INTO THE AFTERNOON.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION
49
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 61 82 61 76 / 30 30 20 60
ATLANTA 63 80 62 77 / 30 30 20 70
BLAIRSVILLE 58 79 57 75 / 30 40 30 70
CARTERSVILLE 57 83 59 77 / 30 40 20 80
COLUMBUS 64 83 62 80 / 20 30 20 70
GAINESVILLE 61 81 61 76 / 30 40 20 70
MACON 61 84 62 79 / 20 30 20 70
ROME 59 83 60 78 / 30 40 30 80
PEACHTREE CITY 57 81 59 78 / 30 30 20 70
VIDALIA 65 83 67 80 / 30 30 20 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Apr 3, 4:15 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT TUE APR 3 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 415 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BE STRONG. .SYNOPSIS... A WEAK DISTURBANCE MOVING ACROSS THE CENTRAL GULF COAST WILL MOVE THROUGH THE STATE THIS EVENING WHILE A FRONT LINGERS ACROSS THE EASTERN HALF OF THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...HAIL...AND LIGHTNING. .DISCUSSION... AVAILABLE MOISTURE AND MODERATE INSTABILITY...WITH CAPE VALUES OF 1000 TO 1500 J/KG THIS AFTERNOON AND EVENING...WILL COMBINE WITH THE FORCING OF THE INCOMING DISTURBANCE AND LINGERING FRONT ACROSS EAST GEORGIA TO ALLOW FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND FRIDAY...WITH THUNDERSTORMS LIKELY ON THURSDAY. NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH MONDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS ONLINE AT WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Apr 3, 3:31 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL SAUTEE 34.68N 83.68W
04/03/2012 E0.25 INCH WHITE GA CO-OP OBSERVER
&&
KFRANTZSpecial weather statement, Apr 3, 3:41 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT TUE APR 3 2012
GAZ022-023-025-034-035-032015-
341 PM EDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BARROW...FORSYTH...
GWINNETT...HALL AND JACKSON COUNTIES UNTIL 415 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER NORTHEAST GEORGIA...MOVING EAST AT
15 MPH.
RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED ACROSS
BARROW...FORSYTH...GWINNETT...HALL AND JACKSON COUNTIES...INCLUDING
AREAS AROUND AQUALAND PARK...FLOWERY
BRANCH...OSCARVILLE...CHESTATEE...OAKWOOD...CHATEAU ELAN...THOMPSONS
MILL...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...COUNTY
LINE...GAINESVILLE...HOSCHTON...BRASELTON...CANDLER AND PEACH STATE
SPEEDWAY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3446 8368 3440 8365 3437 8367 3434 8365
3432 8365 3425 8355 3419 8351 3395 8388
3433 8405 3433 8396 3434 8397 3437 8398
TIME...MOT...LOC 1941Z 258DEG 14KT 3424 8391Local storm report, Apr 3, 4:27 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 3 WSW GILLSVILLE 34.29N 83.68W
04/03/2012 E1.00 INCH HALL GA PUBLIC
&&
SNELSONLocal storm report, Apr 3, 4:55 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 WSW JEFFERSON 34.10N 83.66W
04/03/2012 E1.00 INCH JACKSON GA PUBLIC
&&
TDPLocal storm report, Apr 3, 5:14 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 NE BANKS CROSSING 34.28N 83.42W
04/03/2012 E0.50 INCH BANKS GA PUBLIC
&&
TDPSpecial weather statement, Apr 3, 6:19 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT TUE APR 3 2012
GAZ025-035>037-032245-
619 PM EDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN OCONEE...
BARROW...CLARKE AND JACKSON COUNTIES UNTIL 645 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STATHAM...MOVING EAST AT 20 MPH.
&&
LAT...LON 3404 8338 3400 8326 3395 8328 3391 8324
3385 8328 3386 8359 3388 8359 3389 8362
3391 8364 3391 8367 3390 8373 3405 8374
3408 8338
TIME...MOT...LOC 2219Z 268DEG 18KT 3396 8363The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:44 PM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| Apr 3, 12:46 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Apr 3, 1:13 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Apr 3, 1:15 PM EDT | Special Weather Statement | FFC | Lumpkin, Union | 30 min |
| Apr 3, 1:38 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 2 more | 37 min |
| Apr 3, 2:15 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union | 30 min |
| Apr 3, 2:43 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union, White | 32 min |
| Apr 3, 3:09 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Hall, Lumpkin, Towns, White | 36 min |
| Apr 3, 3:41 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Apr 3, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Jackson | 42 min |
| Apr 3, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 16 min |
| Apr 3, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 21 min |
| Apr 3, 6:41 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Oconee, Oglethorpe | 34 min |
| Apr 3, 7:23 PM EDT | Special Weather Statement | FFC | Barrow, Clarke | 37 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.